Alert archive / California / Wind Advisories in 2023
Wind Advisory 29, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 11, 2023, 2:07 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 12, 2023, 2:00 PM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2023, 2:07 PM PDT (21:07 UTC)
- In effect from
- Apr 12, 2023, 2:00 PM PDT
- Expired
- Apr 13, 2023, 11:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
632 WWUS76 KSGX 112107 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 207 PM PDT Tue Apr 11 2023 CAZ055-056-058-060>062-065-120515- /O.NEW.KSGX.WI.Y.0029.230412T2100Z-230413T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 207 PM PDT Tue Apr 11 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected along the desert mountain slopes and immediately below mountain passes with gusts elsewhere to 40 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Wednesday to 11 AM PDT Thursday. * IMPACTS...Difficult travel for high profile vehicles. Blowing dust reducing visibilities. Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Gregoria
4 follow-up statements
209 WWUS76 KSGX 120400 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 900 PM PDT Tue Apr 11 2023 CAZ055-056-058-060>062-065-121200- /O.CON.KSGX.WI.Y.0029.230412T2100Z-230413T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 900 PM PDT Tue Apr 11 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected along the desert mountain slopes and immediately below mountain passes with gusts elsewhere to 40 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM Wednesday to 11 AM Thursday. * IMPACTS...Difficult travel for high profile vehicles. Blowing dust reducing visibilities. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moede
870 WWUS76 KSGX 120919 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 219 AM PDT Wed Apr 12 2023 CAZ055-056-058-060>062-065-122300- /O.CON.KSGX.WI.Y.0029.230412T2100Z-230413T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 219 AM PDT Wed Apr 12 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
463 WWUS76 KSGX 122042 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 142 PM PDT Wed Apr 12 2023 CAZ055-056-058-060>062-065-130600- /O.CON.KSGX.WI.Y.0029.230412T2100Z-230413T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 142 PM PDT Wed Apr 12 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts 45 to 55 mph expected. Local gusts to around 60 mph below the passes. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...From 2 PM this afternoon to 11 AM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
954 WWUS76 KSGX 131000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 300 AM PDT Thu Apr 13 2023 CAZ055-056-058-060>062-065-131800- /O.CON.KSGX.WI.Y.0029.000000T0000Z-230413T1800Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, and Borrego Springs 300 AM PDT Thu Apr 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts to 60 mph. * WHERE...San Bernardino County Mountains, Riverside County Mountains, San Diego County Mountains, Apple and Lucerne Valleys, Coachella Valley, San Diego County Deserts and San Gorgonio Pass Near Banning. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:28 AM PDT, 4 hours 39 minutes earlier.
Area forecast discussion, Apr 11, 9:28 AM PDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service San Diego CA 928 AM PDT Tue Apr 11 2023 .SYNOPSIS... There will be slight cooling for today with greater cooling for Wednesday and Thursday as a low pressure system moves inland through the western states. The marine layer will deepen for tonight into Thursday with a slight chance of light precipitation from the coast to the coastal slopes of the mountains for Wednesday night into Thursday morning. There will also be stronger and gusty west winds for the mountains and deserts for Wednesday afternoon through Thursday evening. Then dry and warmer for Friday through next weekend followed by cooling for early next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: Low clouds and fog are infiltrated along the coast and into the valleys. The fog has become progressively less dense early this morning and visibilities are now in the 1-3 mile range, but still localized 1/4 mile, but improvement will continue this morning. No changes were made to the forecast this morning. See previous discussion below for more forecast details. Previous Discussion: .SHORT TERM (Today through Thursday)... The 00Z NKX sounding showed the marine layer had deepened a few hundred feet since late Sunday afternoon. Satellite imagery shows widespread coastal low clouds and fog extending inland across the western half of the San Diego County valleys, across all of the Orange County coastal plain, and beginning to spread into western portions of the Inland Empire. The most widespread and lowest visibilities have generally been near the mesas in San Diego County and other higher coastal terrain. But there is enough depth to the saturated layer below the base of the inversion that lower ceilings and visibilities extend to near sea level. A Dense Fog Advisory continues until 9 AM for coastal areas and for the western valleys in San Diego County. With a strong marine inversion, areas near the coast may have limited or no clearing for this afternoon. Today will be a few degrees cooler than Monday for many areas with the greatest cooling of a few to around 5 degrees for the mountains, valleys, and high desert. A low pressure system moving inland through the western states will bring greater cooling for Wednesday and Thursday with high temperatures for the mountains and inland valleys on Thursday as much as 15 to 20 degrees below average versus high temperatures that were 5 to 10 degrees above average on Monday. There will also be periods of stronger and gusty west winds for the mountains and deserts for Wednesday afternoon into Thursday evening with the stronger gusts to around 50 mph. The marine layer will continue deepening into Thursday with coastal low clouds extending inland across much of the valleys for late tonight into Wednesday morning and onto the coastal slopes of the mountains for Wednesday night into Thursday morning as a coastal eddy develops. There could be some drizzle or light rain from this deep marine layer for Wednesday night into Thursday morning from the coast to the coastal slopes of the mountains. && .LONG TERM (Friday through Monday)... High pressure aloft over the western states will bring dry weather with a warming trend for Friday through Sunday with Sunday high temperatures around 5 degrees above average. For the early to middle part of next week, a low pressure system over the northeast Pacific may move closer to the West Coast. The deterministic NBM has a slow cooling trend for high temperatures but with growing spread between the warmer and cooler guidance, especially for Tuesday and Wednesday. && .AVIATION... 111545Z...Low clouds with bases 200-500 feet MSL and fog with VIS 1- 5 miles near the coast and 0-2 miles in western valleys and on elevated coastal terrain will continue through 18Z. Lifting and scattering out expected 18-20Z at coastal airports, but much of the immediate coast should remain BKN all day. Low clouds will move inland after 23Z. Bases and vis will be higher, with clouds extending farther into the inland valleys tonight into Wednesday morning. Otherwise, mostly clear skies with unrestricted vis through tonight. && .MARINE... Patchy fog with visibility at or below 1 nautical mile will continue this morning. Northwest winds gusting 20-25 kt and seas 8-10 feet are expected Wednesday afternoon into Thursday morning in the outer waters. These would likely create hazardous boating conditions. No other hazardous marine conditions are expected through Saturday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Gregoria AVIATION/MARINE...Connolly
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:22 PM PDT | Small Craft Advisory | SGX | 43 hr |
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.